Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 260, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 7, 2009, 5:13 PM EDT for Oglethorpe County, Wilkes County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2009, 5:13 PM EDT (21:13 UTC)
- Expired
- May 7, 2009, 6:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Oglethorpe County, GA, Wilkes County, GA
The radar
The Greer radar (KGSP), 118 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 468 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 072113
SVRFFC
GAC221-317-072200-
/O.NEW.KFFC.SV.W.0260.090507T2113Z-090507T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
513 PM EDT THU MAY 7 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN WILKES COUNTY IN EAST CENTRAL GEORGIA
EAST CENTRAL OGLETHORPE COUNTY IN NORTHEAST GEORGIA
* UNTIL 600 PM EDT
* AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 12 MILES WEST
OF TIGNALL...MOVING EAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
JACKSONS CROSSROADS...NEWTOWN...NORMAN...MALLORYSVILLE...DELHI...
FLORAL HILL AND DANBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3376 8260 3386 8306 3399 8305 3399 8287
3399 8283 3398 8281 3399 8265 3396 8263
3388 8260 3388 8258
TIME...MOT...LOC 2113Z 279DEG 19KT 3393 8295
$$3 follow-up statements
000
WWUS52 KFFC 072129
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
529 PM EDT THU MAY 7 2009
GAC221-072138-
/O.CAN.KFFC.SV.W.0260.000000T0000Z-090507T2200Z/
OGLETHORPE GA-
529 PM EDT THU MAY 7 2009
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL OGLETHORPE COUNTY
IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.
IF YOU SAW WIND DAMAGE...HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3376 8260 3384 8295 3386 8292 3387 8292
3392 8289 3394 8285 3394 8280 3398 8278
3399 8265 3388 8260 3387 8258
TIME...MOT...LOC 2128Z 292DEG 25KT 3388 8284
$$
GAC317-072200-
/O.CON.KFFC.SV.W.0260.000000T0000Z-090507T2200Z/
WILKES GA-
529 PM EDT THU MAY 7 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTHERN WILKES COUNTY...
AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
JACKSONS CROSSROADS OR 5 MILES WEST OF TIGNALL...MOVING EAST AT
30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NORMAN...MALLORYSVILLE...NEWTOWN...TIGNALL...DELHI...DANBURG...FLORAL
HILL AND METASVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3376 8260 3384 8295 3386 8292 3387 8292
3392 8289 3394 8285 3394 8280 3398 8278
3399 8265 3388 8260 3387 8258
TIME...MOT...LOC 2128Z 292DEG 25KT 3388 8284
$$000
WWUS52 KFFC 072142
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
542 PM EDT THU MAY 7 2009
GAC317-072200-
/O.CON.KFFC.SV.W.0260.000000T0000Z-090507T2200Z/
WILKES GA-
542 PM EDT THU MAY 7 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTHERN WILKES COUNTY...
AT 542 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS
STORM WAS LOCATED NEAR NEWTOWN...MOVING SOUTHEAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FLORAL
HILL AND METASVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3382 8287 3384 8286 3390 8280 3385 8258
3376 8260
TIME...MOT...LOC 2143Z 312DEG 20KT 3382 8278
$$000
WWUS52 KFFC 072152
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
552 PM EDT THU MAY 7 2009
GAC317-072201-
/O.EXP.KFFC.SV.W.0260.000000T0000Z-090507T2200Z/
WILKES GA-
552 PM EDT THU MAY 7 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WILKES COUNTY WILL BE
ALLOWED TO EXPIRE AT 600 PM EDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER
EXPECTED TO PRODUCE SEVERE WEATHER. HOWEVER...GUSTY WINDS TO 40 MPH
...VERY HEAVY RAIN AND SMALL HAIL WILL BE POSSIBLE THROUGH 615 PM EDT.
IF YOU SAW WIND DAMAGE...HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3382 8287 3384 8286 3390 8280 3385 8258
3376 8260
TIME...MOT...LOC 2151Z 312DEG 20KT 3379 8274
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 4:48 PM EDT, 25 minutes earlier.
Area forecast discussion, May 7, 4:48 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 448 PM EDT THU MAY 7 2009 .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... ZONAL FLOW ALOFT CONTINUES ACROSS THE AREA. ISOLATED...MAINLY DIURNALLY DRIVEN CONVECTION HAS FIRED ACROSS THE AREA THIS AFTERNOON AND THIS WILL CONTINUE THROUGH THIS EVENING... DIMINISHING BY MIDNIGHT. ANOTHER IMPULSE MOVING ACROSS THE TENNESSEE VALLEY WILL PUSH A SURFACE FRONT NORTH OF THE AREA CLOSER TO TO NORTH GEORGIA...INCREASING POPS ACROSS NORTH GEORGIA TOMORROW AND SATURDAY. NAM/GFS INDICATING ENOUGH INSTABILITY ACROSS THE AREA THAT AN ISOLATED CELL MAY APPROACH SEVERE LIMITS TOMORROW AFTERNOON. MAV/MET TEMPERATURES AND CLOSE AND BASED UPON LOCAL BIASES WILL GO WITH A BLEND OF GUIDANCE THIS FORECAST PERIOD. .LONG TERM /SUNDAY THROUGH THURSDAY/... SOME DIFFERENCES NOTED IN EXTENDED MODELS...CANADIAN AND GFS IN BETTER AGREEMENT WITH THE STRENGTH AND POSITION OF THE SHORT WAVE MOVING ACROSS THE OHIO VALLEY INTO NEW ENGLAND ON MONDAY AND HAVE LEANED TOWARD THESE SOLUTIONS. ZONAL FLOW ALOFT WITH PROGRESSIVE IMPULSES CONTINUE ACROSS THE AREA THROUGH THE WEEKEND. THESE IMPULSES SLOWLY PUSH THE SURFACE FRONT...AND INCREASING POPS... INTO SOUTH GEORGIA THROUGH MONDAY MORNING. A STRENGTHENING SHORT WAVE MOVING ACROSS THE OHIO VALLEY ON MONDAY PUSHES THE FRONT SOUTH OF THE AREA MONDAY AFTERNOON AS SURFACE HIGH PRESSURE AND UPPER LEVEL RIDGING BUILD INTO THE AREA TUESDAY AND WEDNESDAY. WILL KEEP THE MID WEEK DRY...WITH POPS INCREASING OVER NORTHWEST GEORGIA THURSDAY AS THE SURFACE HIGH SHIFTS OFF THE SOUTHEAST COAST INCREASING MOISTURE ACROSS THE AREA AND THE UPPER RIDGE FLATTENS ALLOWING AN IMPULSE TO APPROACH NORTHWEST GEORGIA. GUIDANCE TEMPERATURES SHOW NEAR NORMAL TEMPERATURES THROUGH THE EXTENDED PERIODS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 63 84 65 88 62 / 20 30 10 20 20 ATLANTA 66 84 66 84 63 / 20 20 10 20 20 BLAIRSVILLE 59 80 60 81 56 / 20 40 30 30 30 CARTERSVILLE 62 84 61 83 59 / 20 30 20 20 30 COLUMBUS 66 88 67 90 67 / 20 10 5 5 5 GAINESVILLE 66 84 65 85 61 / 20 30 20 20 20 MACON 66 89 64 91 66 / 20 10 5 5 5 ROME 63 87 65 86 63 / 20 30 30 30 30 PEACHTREE CITY 62 86 61 87 62 / 20 20 5 10 20 VIDALIA 65 90 65 90 67 / 20 10 5 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 12
Hazardous weather outlook, May 7, 4:59 PM EDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 459 PM EDT THU MAY 7 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-082100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 459 PM EDT THU MAY 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA. .SYNOPSIS... A SERIES OF WEAK UPPER DISTURBANCES WILL INTERACT WITH A WARM...MOIST AND UNSTABLE AIRMASS TO PRODUCE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA MAINLY THIS AFTERNOON AND EVENING. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THUNDERSTORMS WILL BE FREQUENT LIGHTNING. .DISCUSSION... THE COMBINATION OF AFTERNOON HEATING AND OUT-FLOW BOUNDARIES FOR EARLIER SHOWERS AND THUNDERSTORMS WILL REMAIN THE FOCUS FOR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND TONIGHT. INSTABILITY IS EXPECTED TO REMAIN WEAK... SO ANY THUNDERSTORM THAT DEVELOPS WILL REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...EXCEPT TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, May 7, 5:01 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 501 PM EDT THU MAY 7 2009 GAZ038-039-072130- 501 PM EDT THU MAY 7 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN WILKES AND OGLETHORPE COUNTIES UNTIL 530 PM EDT... AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER VESTA...MOVING EAST AT 30 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS WILKES AND OGLETHORPE COUNTIES THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE SANDY CROSS...POINT PETER...VESTA... JACKSONS CROSSROADS...TIGNALL...MALLORYSVILLE...NORMAN...FLORAL HILL...DELHI AND DANBURG.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 11:28 PM EDT | Areal Flood Warning | FFC | Emanuel, Jefferson | 24 hr |
| May 7, 5:26 PM EDT | Severe Thunderstorm Warning | FFC | Henry, Newton, Rockdale | 24 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.